Goji and blood thinning

by Amanda
(New York)

I have heard that Goji berries can have an effect on blood-thinning. Is this true?

I take blood-thinning drugs, so this is important to me.

Thanks
Amanda

Reply: Thanks for your great question Amanda.

You are absolutely right that there have been one or two (literraly) cases where people using blood thinning drugs like warfarin had a slightly increased time for clots to form in their blood after taking Goji tea. I am only aware of two cases, though there could, of course be more.

This happens because goji interferes with the system that removes warfarin (a blood thinning drug) from your blood, meaning it stays around longer than usual.

The issue is unlikely to occur unless you are drinking large amounts of Goji, or concentrated forms, but, as with all people with a medical condition, you should have it monitored when you make significant changes to your diet (and discuss it with your physician beforehand).

We recommend you find a good naturopathic physician who understands nutrition and can therefore give you the best advice

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Superfoods.